Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Sleep disorder,anxious, eating disorder, stroke patient, taken nexito forte for depression, lost speech. Suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
Hello doctor,

My mother is a stroke patient. She had the stroke almost 3and half years ago. Lately she is getting very anxious. Due to stroke she lost her speech as well. My father and I are vercy concerned about my mother. We were gving nexito forte tablet for her depression but she is having sleep disorder now and shouting for some reasons which w dont understand as she cannot speak. Also waking 3 in the night and not sleeping until after breakfast. She also has eating problem with not eating proper diet. We giver her oats, idli and mostly liquid diet. Not sure if we should try giving her tryptomer 25mg in place of nexitoforte. If you can provide any help we would be greatful. My father and I are having sleepless nights seeing my mother condition.
Posted Sat, 21 Apr 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 1 hour later

Thanks for the query.

Regarding the presence of anxiety and depression after Stroke is a common problem because of the deficits caused by the Stroke. Nexito is a good medicine for Depression. Before switching on to Tryptomer I personally advise to try to increase the dose to 20mg/day.

Imdur which is a Beta Blocker is not good in patients who are suffering from Depression and sometimes this medicine can worsen it.

Regarding the sleep problem, I feel it is partly related to Depression. We can solve this problem to some extent by avoiding her sleeping in the day time and use non-addictive sleep medicines like Zolpidem 5-10 mg in the night. Convert Nexitoplus to plain Nexito (20 mg). Also give her good speech therapy.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Above answer was peer-reviewed by
Follow-up: Sleep disorder,anxious, eating disorder, stroke patient, taken nexito forte for depression, lost speech. Suggestion? 31 hours later
Hello Doctor,

Thanks for your fast reply.

We are giving Imdur 30mg since 2008. For how long you suggest stopping Imdur?
I was wondering if you can suggest any anti-depression tablet which is non-drowsy? Reason I'm asking is if my mother sleeps fine during night time, she has the whole day to get anxious, shouting and getting impatient. If we can give her the non-drowsy anti-depression tab during day, I hope she would sleep normally during the night time.

My mother's diet is very low. She takes Milk in the morning and then every 2 hrs some liquid meal like oats at 11:30AM. 1 Idli for lunch 3pm. A tea at 5pm. Chicken soup at 6:30pm. 8:30pm her dinner which would be a bread with bannana or only a sweet bread. She doesn't like to eat any curry nor fruit. 10pm Milk. If she doesn't sleep during night... we give her Oats again then Milk as she would be asking every few mins. My mother gets seizures once in 3 months..

Thanks for your time. As it's very tough to get answers from the local Neuro Doc as they only give 3 to 4 mins per patient.
Answered by Dr. Shiva Kumar R 8 hours later
Thanks for the query,

All anti-depressants can cause drowsiness in the early stages and slowly it wears off. You may increase the dose of Nexito to 20 mg as it will not cause drowsiness now. please discuss with the treating doctor regarding this. She is not on any betablocker medicines so not to worry. Sorry for misinterpreting Imdur as a betablocker earlier. Imdur does not cause depression.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor